Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 247, NWS Louisville, KY

May 20, 2012Cumberland County, Metcalfe County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 20, 2012, 1:56 PM CDT for Cumberland County, Metcalfe County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2012, 1:56 PM CDT (18:56 UTC)
Expired
May 20, 2012, 2:30 PM CDT
In force
34 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Cumberland County, KY, Metcalfe County, KY

The radar

The Nashville radar (KOHX), 115 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
859 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

568 
WUUS53 KLMK 201856
SVRLMK
KYC057-169-201930-
/O.NEW.KLMK.SV.W.0247.120520T1856Z-120520T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
156 PM CDT SUN MAY 20 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 230 PM CDT

* AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR COFER...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  BURKESVILLE...
  WILLOW SHADE...
  MARROWBONE AND WATERVIEW...
  LESLIE AND GRIDER...

LAT...LON 3672 8548 3672 8547 3673 8547 3673 8552
      3678 8555 3678 8559 3682 8560 3683 8562
      3702 8560 3702 8551 3696 8545 3694 8545
      3693 8541 3672 8535
TIME...MOT...LOC 1856Z 000DEG 12KT 3692 8549
WIND...HAIL <50MPH 1.00IN

$$

RAS
2 follow-up statements
473 
WWUS53 KLMK 201916
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT SUN MAY 20 2012

KYC169-201926-
/O.CAN.KLMK.SV.W.0247.000000T0000Z-120520T1930Z/
METCALFE KY-
216 PM CDT SUN MAY 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN METCALFE COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED SOUTH INTO CUMBERLAND 
COUNTY. 


LAT...LON 3673 8547 3673 8552 3678 8555 3678 8559
      3681 8560 3684 8557 3687 8560 3687 8559
      3685 8556 3689 8547 3694 8545 3693 8541
      3672 8535 3672 8547
TIME...MOT...LOC 1916Z 000DEG 12KT 3685 8549

$$

KYC057-201930-
/O.CON.KLMK.SV.W.0247.000000T0000Z-120520T1930Z/
CUMBERLAND KY-
216 PM CDT SUN MAY 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN CUMBERLAND COUNTY...

AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR MARROWBONE...MOVING SOUTH AT 15
MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  BURKESVILLE...
  MARROWBONE AND WATERVIEW...
  LESLIE AND GRIDER...

LAT...LON 3673 8547 3673 8552 3678 8555 3678 8559
      3681 8560 3684 8557 3687 8560 3687 8559
      3685 8556 3689 8547 3694 8545 3693 8541
      3672 8535 3672 8547
TIME...MOT...LOC 1916Z 000DEG 12KT 3685 8549
WIND...HAIL <50MPH 1.00IN

$$

RAS
384 
WWUS53 KLMK 201924
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
224 PM CDT SUN MAY 20 2012

KYC057-201934-
/O.EXP.KLMK.SV.W.0247.000000T0000Z-120520T1930Z/
CUMBERLAND KY-
224 PM CDT SUN MAY 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUMBERLAND COUNTY
WILL EXPIRE AT 230 PM CDT...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3673 8547 3673 8552 3678 8555 3678 8559
      3681 8560 3684 8557 3687 8560 3687 8559
      3685 8556 3689 8547 3694 8545 3693 8541
      3672 8535 3672 8547
TIME...MOT...LOC 1924Z 000DEG 12KT 3682 8549

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 12:10 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 20, 12:10 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
110 PM EDT SUN MAY 20 2012

.Forecast Update...
Issued at 110 PM EDT Sat May 19 2012

Isolated to scattered thunderstorms will increase in coverage by mid-
afternoon along a north south axis roughly along Interstate 65 across
south central Indiana and central Kentucky. These pulse-type storms
will not last long nor move very quickly. However, some of these
storms may produce gusty winds and small hail.

.Short Term (Today through Monday)...
Issued at 325 AM EDT May 20 2012

The area will continue to be under the influence of ridging aloft
and at the surface today. As with the past couple of days, the
question will be whether isolated showers/storms will develop. Will
continue with a dry forecast for now, though a few isolated
showers/thunderstorms cannot be completely ruled out. High
temperatures today will be a bit warmer than yesterday. Will go with
highs a couple of degrees above yesterday's. Thus, temps in the east
will top out in the mid 80s with upper 80s in the western portion of
the forecast area. Some spots will possibly reach 90.

We will get a break from the heat with a cold front that will move
through the area Monday. Showers and thunderstorms ahead of this
front will begin to move into the western portions of the forecast
area late tonight. Coverage of storms will be isolated to widely
scattered overnight. They should increase in coverage during the day
tomorrow. For now we will keep pops in the high chance category.
These storms are not expected to be severe. Lows tonight will be on
the warm side again, only dropping into the low to mid 60s. Monday's
highs will be a bit of a challenge and will depend somewhat on the
coverage of showers and thunderstorms. However, it will be much
cooler than today with upper 70s to lower 80s expected.

.Long Term (Monday Night through Saturday)...
Issued at 335 AM EDT Sun May 20 2012

Very impressive pattern change looks to occur over the next week as
a Rex-type block over the eastern US moves on out and gets replaced
by a rather anomalously large mid-level ridge while an equally large
trough settles over the western US.

Monday Night through Wednesday Night...

The latest models continue to agree with a weakening low pressure
system and associated surface cold front pushing eastward through
the region Monday night.  As this system moves off to the east, an
upper level trough will lag behind and eventually develop into a
cutoff low over the Mid-Atlantic states.  This blocky type pattern
looks to hold into Wednesday/Wednesday night until mid-level ridging
builds in from the west.  Scattered showers will be possible Monday
night as the front continues to head off to the east.  Drier
conditions look likely on Tuesday as the upper trough shifts
eastward and then becomes cutoff.  The upper low looks to form well
enough east of our region so that we will remain dry for the
Tuesday-Wednesday night period.  Temperatures through the period
look to be rather seasonal with highs on Tuesday in the mid-upper
70s and generally upper 70s on Wednesday.  Overnight lows look to be
in the 50s.

Thursday through Saturday Night...

By late next week, the multi-model consensus is showing better
forecast convergence with developing a rather large upper trough in
the western US.  As this trough develops, it will pop an unusually
large ridge downstream over the eastern US.  The latest GFS
solutions indicate that the heights may rise as much as 2 standard
deviations above climatological normals for late May.  Anything over
2 standard deviations is usually quite significant.  The latest
20/00Z Euro solution in pretty good agreement here too with
developing a 594+ DM ridge over the mid-Mississippi Valley by late
week.  Given the relatively good model agreement here, it does
appear that an late spring heat wave may develop just in time for
the upcoming Memorial Day weekend.  The raw model and ensemble
probabilistic forecasts all agree with temperatures warming into the
mid-upper 80s for Thursday and Friday with lower 90s being possible
for Saturday.  Given the recent dry periods of late and combined
with the anticipated upper level pattern evolving, it does seem very
reasonable to see temperatures spike up next weekend to possibly
near record highs.

&&

.Aviation (18Z TAF Issuance)...
Updated at 110 PM EDT May 20 2012

With high pressure directly overhead, light and variable winds are
expected this afternoon with calm winds expected tonight. Isolated
thunderstorms will develop this afternoon with less than 20 percent
coverage expected. Due to the sparse nature of any convection, with
keep VCTS out of any specific TAF. SDF actually will have the
greatest chance of having a thunderstorms in its vicinity from 18
through 21z.

Scattered cumulus clouds with bases around 5k feet will clear this
evening.

A cold front will begin to approach the area after midnight
tonight. Isolated thunderstorms may affect TAF sites during the
pre-dawn hours. However, storms are expected to become more numerous
after 15z Monday. Will place VCTS in TAF sites then.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Update...........JSD
Short Term.......EER
Long Term........MJ
Aviation.........JSD
Hazardous weather outlook, May 20, 11:50 AM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1250 PM EDT SUN MAY 20 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-211830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
1250 PM EDT SUN MAY 20 2012 /1150 AM CDT SUN MAY 20 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL ONCE AGAIN DEVELOP THIS AFTERNOON.
ALTHOUGH STORM COVERAGE WILL BE SPARCE...A COUPLE OF THE STRONGER
STORMS MAY PRODUCE SMALL HAIL...BRIEF GUSTY WINDS...OCCASIONAL CLOUD
TO GROUND LIGHTNING.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT
ACROSS SOUTH CENTRAL INDIANA AND WEST CENTRAL KENTUCKY AS A COLD
FRONT APPROACHES. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF
PRODUCING BRIEF HEAVY RAINS...GUSTY WINDS AND CLOUD TO GROUND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WILL CONTINUE MONDAY AND MONDAY NIGHT AS
THE COLD FRONT MOVES THROUGH THE REGION. NO SEVERE WEATHER IS
EXPECTED AT THIS TIME. HOWEVER ANY THUNDERSTORM WILL BE CAPABLE OF
PRODUCING HEAVY RAINFALL...GUSTY WINDS...AND CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JSD/MJ

In the hours before

Special weather statement, May 20, 12:35 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM EDT SUN MAY 20 2012

KYZ063-064-074-076-201800-
BARREN-GREEN-HART-METCALF-
1235 PM CDT SUN MAY 20 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS MOVING SOUTH ACROSS EASTERN HART AND
INTO NORTHERN METCALFE COUNTIES...

AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF MUNFORDVILLE...AND MOVING SOUTH
AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY
WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MUNFORDVILLE...
  UNO AND WHICKERVILLE...
  LEGRANDE...
  SEYMOUR AND THREE SPRINGS...
  PARK AND CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3710 8561 3712 8590 3734 8591 3732 8566
TIME...MOT...LOC 1734Z 000DEG 13KT 3722 8577

JSD
Special weather statement, May 20, 12:48 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM EDT SUN MAY 20 2012

KYZ063-201815-
HART-
1248 PM CDT SUN MAY 20 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS IS SLOWLY MOVING SOUTH IN NORTHERN HART
COUNTY JUST TO THE EAST OF PRICEVILLE...

AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTH OF MUNFORDVILLE...AND MOVING
SOUTH AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...PENNY SIZE HAIL...AND GUSTY
WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  MACON...
  LEITCHFIELD CROSSING AND MOUNT BEULAH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3731 8604 3739 8604 3739 8602 3740 8604
      3745 8603 3744 8586 3734 8586 3727 8591
TIME...MOT...LOC 1747Z 000DEG 6KT 3736 8592

JSD
Special weather statement, May 20, 1:08 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 PM EDT SUN MAY 20 2012

INZ090-201845-
HARRISON-
208 PM EDT SUN MAY 20 2012

...STRONG THUNDERSTORM WITH PENNY SIZE HAIL...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CORYDON...AND MOVING SOUTHWEST AT 10 MPH.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM AS IT AFFECTS LOCATIONS
SOUTH OF CORYDON THROUGH 3 PM.

* THIS STORM WILL ALSO IMPACT...
  CORYDON...
  DOGWOOD...
  CENTRAL...
  GLIDAS AND MAUCKPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3819 8595 3819 8596 3818 8592 3798 8606
      3800 8607 3801 8611 3801 8618 3802 8621
      3805 8626 3807 8628 3811 8628 3828 8611
TIME...MOT...LOC 1808Z 033DEG 9KT 3815 8608

RAS
Special weather statement, May 20, 1:20 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 PM EDT SUN MAY 20 2012

KYZ076-201845-
METCALFE-
120 PM CDT SUN MAY 20 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...AND PENNY SIZE
HAIL...

AT 115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF EDMONTON...AND MOVING SOUTH AT
15 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND PENNY SIZE HAIL...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  EDMONTON...
  CORK...
  NEW LIBERTY AND WISDOM...
  GASCON...
  RANDOLPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3685 8573 3713 8576 3714 8565 3712 8563
      3711 8553 3705 8552 3690 8547 3687 8551
      3685 8556 3687 8559 3687 8560 3684 8558
      3684 8559
TIME...MOT...LOC 1820Z 352DEG 13KT 3705 8563

RAS
Special weather statement, May 20, 1:34 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
134 PM CDT SUN MAY 20 2012

KYZ027-062-063-201900-
EDMONSON-GRAYSON-HART-
134 PM CDT SUN MAY 20 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...AND PENNY SIZE
HAIL NORTH OF MAMMOTH CAVE...

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES WEST OF MUNFORDVILLE...AND MOVING SOUTH
AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND PENNY SIZE HAIL...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  KESSINGER...
  CUB RUN...
  WINESAP...
  BEE AND TOM JOHNS CROSSING...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
58 AND 60.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3720 8592 3720 8618 3742 8613 3742 8596
TIME...MOT...LOC 1834Z 002DEG 7KT 3733 8607

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 12:35 PM CDTSpecial Weather StatementLMKHart25 min
May 20, 12:48 PM CDTSpecial Weather StatementLMKHart27 min
May 20, 12:52 PM CDTSevere Thunderstorm WarningLMKAdair, Green, Hart, Metcalfe23 min
May 20, 1:20 PM CDTSpecial Weather StatementLMKMetcalfe25 min
May 20, 1:34 PM CDTSpecial Weather StatementLMKHart26 min
May 20, 3:16 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin29 min
May 20, 3:53 PM CDTSpecial Weather StatementLMKGrayson37 min
May 20, 4:11 PM CDTSevere Thunderstorm WarningLMKHardin, Larue16 min
May 20, 4:35 PM CDTSpecial Weather StatementLMKHardin25 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.